Alert archive / Mississippi / Tornado Warnings in 2026

Tornado Warning 1, NWS Jackson, MS

January 9, 2026Jefferson Davis County, Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this tornado warning at Jan 9, 2026, 6:28 AM CST for Jefferson Davis County, Lamar County, Marion County, Mississippi. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2026, 6:28 AM CST (12:28 UTC)
Expired
Jan 9, 2026, 7:30 AM CST
In force
62 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Jefferson Davis County, MS, Lamar County, MS, Marion County, MS

The radar

The Hammond radar (KHDC), 89 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 6:33 AM CSTTORNADO3 S Kokomo, MSA EF-1 tornado crossed into western Marion County near Kokomo. The tornado caused some tree damage near the intersection of Welch Lane and Branton Bay Road. The tornado tracked northeast closely following Branton Bay Road up to Highway 98. The tornado did caus
Jan 9, 6:34 AM CSTTORNADO4 S Kokomo, MSTDS noted along Branton Bay Road.
Jan 9, 6:42 AM CSTTORNADO1 E Kokomo, MSPortion of the tin roof pealed off Popwells at US 90 and Old Hwy 24.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2026-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2026-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.5
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

410 
WFUS54 KJAN 091228
TORJAN
MSC065-073-091-091330-
/O.NEW.KJAN.TO.W.0001.260109T1228Z-260109T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
628 AM CST Fri Jan 9 2026

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Marion County in south central Mississippi...
  Northwestern Lamar County in southeastern Mississippi...
  South central Jefferson Davis County in south central
  Mississippi...

* Until 730 AM CST.

* At 628 AM CST, a tornado producing storm was located near Kokomo,
  or 14 miles southwest of Columbia, moving northeast at 30 mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic storm will be near...
  Columbia and Kokomo around 635 AM CST.
  Pickwick, Holly Springs, and Morgantown around 640 AM CST.
  Goss around 650 AM CST.
  Bunker Hill around 655 AM CST.
  Improve around 700 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3109 8993 3113 8994 3113 9001 3117 9001
      3118 9003 3123 9003 3124 9004 3126 9004
      3150 8980 3130 8943 3108 8992
TIME...MOT...LOC 1228Z 228DEG 26KT 3114 9003 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

86
4 follow-up statements
937 
WWUS54 KJAN 091243
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
643 AM CST Fri Jan 9 2026

MSC065-073-091-091330-
/O.CON.KJAN.TO.W.0001.000000T0000Z-260109T1330Z/
Marion MS-Lamar MS-Jefferson Davis MS-
643 AM CST Fri Jan 9 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CST FOR NORTHERN
MARION...NORTHWESTERN LAMAR AND SOUTH CENTRAL JEFFERSON DAVIS
COUNTIES...

At 643 AM CST, a confirmed tornado was located near Kokomo, or near
Columbia, moving northeast at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Columbia, Goss, and Morgantown around 650 AM CST.
  Improve, Bunker Hill, and Society Hill around 655 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3115 8996 3117 9001 3118 9003 3123 9003
      3124 9004 3126 9004 3150 8980 3134 8952
TIME...MOT...LOC 1243Z 226DEG 28KT 3123 8992 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

86
161 
WWUS54 KJAN 091249
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
649 AM CST Fri Jan 9 2026

MSC073-091259-
/O.CAN.KJAN.TO.W.0001.000000T0000Z-260109T1330Z/
Lamar MS-
649 AM CST Fri Jan 9 2026

...THE TORNADO WARNING FOR NORTHWESTERN LAMAR COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3118 8995 3120 8999 3128 9002 3150 8980
      3141 8965 3134 8965
TIME...MOT...LOC 1249Z 228DEG 26KT 3126 8988 

$$

MSC065-091-091330-
/O.CON.KJAN.TO.W.0001.000000T0000Z-260109T1330Z/
Marion MS-Jefferson Davis MS-
649 AM CST Fri Jan 9 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CST FOR NORTHERN
MARION AND SOUTH CENTRAL JEFFERSON DAVIS COUNTIES...

At 649 AM CST, a severe thunderstorm capable of producing a tornado
was located near Columbia, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Columbia, Goss, and Bunker Hill around 655 AM CST.
  Improve and Society Hill around 700 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3118 8995 3120 8999 3128 9002 3150 8980
      3141 8965 3134 8965
TIME...MOT...LOC 1249Z 228DEG 26KT 3126 8988 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86
696 
WWUS54 KJAN 091257
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
657 AM CST Fri Jan 9 2026

MSC065-091-091330-
/O.CON.KJAN.TO.W.0001.000000T0000Z-260109T1330Z/
Marion MS-Jefferson Davis MS-
657 AM CST Fri Jan 9 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CST FOR NORTHERN
MARION AND SOUTH CENTRAL JEFFERSON DAVIS COUNTIES...

At 656 AM CST, a severe thunderstorm capable of producing a tornado
was located near Columbia, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Improve and Bunker Hill around 700 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3124 8991 3125 8994 3129 8999 3133 8996
      3150 8980 3141 8965 3134 8965
TIME...MOT...LOC 1256Z 228DEG 26KT 3130 8983 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86
510 
WWUS54 KJAN 091316
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
716 AM CST Fri Jan 9 2026

MSC065-091-091330-
/O.CON.KJAN.TO.W.0001.000000T0000Z-260109T1330Z/
Marion MS-Jefferson Davis MS-
716 AM CST Fri Jan 9 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CST FOR
NORTHEASTERN MARION AND SOUTH CENTRAL JEFFERSON DAVIS COUNTIES...

At 716 AM CST, a severe thunderstorm capable of producing a tornado
was located near Bunker Hill, or 10 miles northeast of Columbia,
moving northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Marion and south central Jefferson Davis Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3129 8979 3136 8986 3140 8989 3150 8980
      3141 8965 3134 8965 3134 8966
TIME...MOT...LOC 1316Z 222DEG 22KT 3139 8974 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 9, 5:50 AM CST, 38 minutes earlier. Its key messages:

  • Rain chances ongoing this morning and increasing in coverage today.
  • Severe storms and heavy rainfall, remain a concern this morning into tonight.
  • Much cooler temperatures this weekend. Likely frost and freeze early next week.
  • Slight moderation in temperatures next week before cold and more seasonably winter pattern emerges in the extended range.
Area forecast discussion, Jan 9, 5:50 AM CST, 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
550 AM CST Fri Jan 9 2026

...New AVIATION...

.KEY MESSAGES...

  - Rain chances ongoing this morning and increasing in coverage
    today.

  - Severe storms and heavy rainfall, remain a concern this morning
    into tonight.

  - Much cooler temperatures this weekend. Likely frost and freeze
    early next week.

  - Slight moderation in temperatures next week before cold and
    more seasonably winter pattern emerges in the extended range.

&&

.DISCUSSION...
Issued at 253 AM CST Fri Jan 9 2026

Through late next week...

Today: Water vapor/RAP analysis this morning indicate lead wave
moving into the Midwest to Great Lakes, helping strong surface
cyclone and frontal system (990mb surface low) to take shape. Tight
pressure gradient exists between southeast surface high and low
pressure system. This is leading to some gusty potential at times
and gusts in the 25 to 30mph range. Morning mesoanalysis indicate up
to 55kts in the 0-3km and 0-6km layers and MLCAPE up to 500 J/kg.
Low level Theta E convergence is driving some shower initiation in
the Delta, with some upscale growth through the overnight hours,
especially after 4AM. There continues to be gradual decrease in
convective inhibition, effective storm relative helicity and mean
bulk shear for severe storms through the overnight hours. Hazards
look to be damaging wind gusts and a tornado cannot be ruled out
prior to daybreak and persist into the day.

Southern spoke/cold core is currently centered over the Desert SW.
This will slowly propagate eastward through the day, but widespread
ascent and storm coverage will gradually increase into the daytime
hours. Sufficient juxtaposition of thermo and kinematics will
continue to support severe storms, with clockwise curved hodographs
supportive of damaging wind gusts up to 60mph, a couple of tornadoes
and some small hail. Convective allowing models (CAMs) continue to
hit on less coverage and convergence in the Delta and more in
central to southeast zones for higher coverage and peak storm threat
southeast of the Delta. Recent runs of the HRRR indicate the ongoing
axis of showers will congeal into storms in the I-55 corridor around
daybreak, spread east and then most confluence trending southward
towards the higher instability and Theta E axis on the warm side.
This will limit the peak times beginning in a couple of hours and
persisting through 10PM tonight. There could be some potential in
the morning and through the day for isolated supercell features and
bowing segments (tornado potential maximized when east-northeast
cold pool surges occur with southwesterly line orthogonal shear).

Deep moist advection will drive PWs just under 2 inches and 850mb
Theta E near 330K. Heavy rain will lock in along the Natchez Trace
corridor, with confluence zones and training in and south into the
higher Theta E areas south of the cold pool. Further north of into
the Delta, these areas may not see as much rainfall. 00 HREF probs
greater than 5 inches (40 to 50 percent) extend as far west of
Natchez and into the Interstate 20 corridor, with the bullseye in
the Pine Belt. The Elevated in HWO graphic for flash flooding and
Flood watch was earlier extended west to account for this. WPC
upgraded a small area south of I-20 in the Hwy 84 to I-59 corridor
to a Moderate Risk. The entire Elevated risk area has a risk of 2 to
4 inches, with locally 3 to 6 inches (worst case in excess of 7 to 8
inches). Local confluence zones and orientation will be hard to pin
down these mesoscale details and confidence in the higher end of the
spectrum is in question at the moment. However, HREF localized prob
match mean and maximum QPF values support potential worst case
values. This will likely be rate driven flooding and may take a few
rounds for antecedent conditions to support flash flooding concerns,
except in runoff efficient urban areas.

Expect most severe storms wind down by 10PM but some marginally
severe potential and locally heavy rain may linger in the Highway 84
corridor through near daybreak or the latest mid morning Saturday.

This weekend into late next week (Saturday into next Thursday):

Rain chances mostly move through by midday and out by Saturday
afternoon, gradually ushering in cooler and more seasonable
conditions. Strong surface high (i.e.~1035mb) will dive southward,
stretching across the Gulf Coast to ArkLaTex to Mid South region
into early next week. A likely freeze into the following work week
on Monday and Tuesday mornings. NBM probabilities exceed potential
for a decent freeze into the following week (60 to 95 percent below
freezing and 40 to 90 percent below 28F). This seasonably cool
pattern will be short lived as shortwave ridging and some moderation
build into the mid next week. The long range pattern becomes more
amplified and cold. Stay tuned as winter looks to make a return near
the end of next week, with wintry weather possibilities being
monitored in the extended range. /DC/

&&

.AVIATION...
(12Z TAFS)
Issued at 546 AM CST Fri Jan 9 2026

Widespread SHRA/TSRA will result in lower and variable flying
conditions today. MVFR/IFR cigs are expected to prevail through
06Z Sat. After 06Z IFR cigs are expected and prevail through the
end of the TAF period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  59  68  38 / 100 100  70  10
Meridian      74  61  70  38 /  90 100  90  10
Vicksburg     75  57  64  38 /  80 100  50   0
Hattiesburg   77  65  74  43 /  90 100  90  10
Natchez       76  59  67  39 /  90 100  50  10
Greenville    71  55  59  36 /  60 100  30   0
Greenwood     73  56  63  35 /  80 100  50   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through this evening for MSZ038-039-043>046-048>066-
     072>074.

LA...None.
AR...None.
&&

/DC/22

In the hours before

Special weather statement, Jan 9, 4:41 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
441 AM CST Fri Jan 9 2026

MSZ026>028-036-037-091145-
Carroll MS-Grenada MS-Attala MS-Montgomery MS-Holmes MS-
441 AM CST Fri Jan 9 2026

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL HOLMES...EASTERN
CARROLL...SOUTHEASTERN GRENADA...NORTHWESTERN ATTALA AND MONTGOMERY
COUNTIES THROUGH 545 AM CST...

At 440 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Winona to near Lexington to Howard.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Winona, Lexington, and Emory around 445 AM CST.
  Vaiden and Bowling Green around 450 AM CST.
  West and Lodi around 500 AM CST.
  Durant and Kilmichael around 505 AM CST.
  Possumneck around 510 AM CST.
  Poplar Creek around 515 AM CST.
  Hesterville around 520 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3378 8951 3345 8950 3317 8962 3300 8975
      3299 9028 3378 8973
TIME...MOT...LOC 1040Z 264DEG 27KT 3353 8979 3318 9006 3310 9020

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Jan 9, 5:04 AM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
504 AM CST Fri Jan 9 2026

MSZ042-043-048-091145-
Hinds MS-Yazoo MS-Madison MS-
504 AM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL YAZOO...NORTH
CENTRAL HINDS AND SOUTHWESTERN MADISON COUNTIES THROUGH 545 AM CST...

At 503 AM CST, Doppler radar was tracking a strong thunderstorm near
Brownsville, or 14 miles northwest of Clinton, moving northeast at 30
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Brownsville around 510 AM CST.
  Flora around 515 AM CST.
  Pocahontas around 520 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3251 9055 3253 9055 3261 9044 3265 9030
      3255 9019 3248 9024 3241 9053 3250 9057
TIME...MOT...LOC 1103Z 240DEG 26KT 3248 9053

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Jan 9, 5:51 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
551 AM CST Fri Jan 9 2026

MSZ043-091230-
Madison MS-
551 AM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MADISON COUNTY THROUGH
630 AM CST...

At 551 AM CST, Doppler radar was tracking a strong thunderstorm over
Canton, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Canton and Sharon around 555 AM CST.
  Farmhaven around 605 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3249 9024 3249 9031 3267 9017 3281 8973
      3264 8973
TIME...MOT...LOC 1151Z 248DEG 32KT 3263 9008

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Jan 9, 6:15 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
615 AM CST Fri Jan 9 2026

MSZ030-031-033-091300-
Lowndes MS-Oktibbeha MS-Clay MS-
615 AM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN OKTIBBEHA...CLAY AND
CENTRAL LOWNDES COUNTIES THROUGH 700 AM CST...

At 614 AM CST, Doppler radar was tracking a strong thunderstorm near
Pheba, or 9 miles northwest of Starkville, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Starkville, West Point, Muldrow, Griffith, and Pala Alto around
  620 AM CST.
  Tibbee around 635 AM CST.
  Waverly and Columbus AFB around 645 AM CST.
  Kolola Springs around 650 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3340 8882 3340 8901 3376 8895 3376 8893
      3381 8893 3381 8872 3368 8872 3368 8850
      3367 8849 3366 8852 3365 8851 3366 8850
      3367 8842 3369 8839 3369 8837 3370 8836
      3345 8835
TIME...MOT...LOC 1214Z 249DEG 35KT 3356 8890

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Jan 9, 6:22 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
622 AM CST Fri Jan 9 2026

MSZ064-072-073-091315-
Jefferson Davis MS-Lamar MS-Marion MS-
622 AM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT MARION...NORTHERN LAMAR AND
SOUTHEASTERN JEFFERSON DAVIS COUNTIES THROUGH 715 AM CST...

At 622 AM CST, Doppler radar was tracking a strong thunderstorm near
Dexter, or 15 miles southwest of Columbia, moving northeast at 40
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Kokomo around 625 AM CST.
  Columbia and Pickwick around 630 AM CST.
  Morgantown around 635 AM CST.
  Goss around 640 AM CST.
  Improve and Bunker Hill around 645 AM CST.
  Melba around 700 AM CST.
  Sumrall around 705 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3107 8984 3107 8992 3113 8994 3113 9001
      3117 9001 3118 9003 3123 9003 3124 9004
      3130 9004 3157 8968 3156 8964 3150 8958
      3144 8959 3143 8952 3128 8938 3100 8980
      3100 8984
TIME...MOT...LOC 1222Z 232DEG 36KT 3112 9004

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

86
Special weather statement, Jan 9, 6:26 AM CST, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
626 AM CST Fri Jan 9 2026

MSZ044-091315-
Leake MS-
626 AM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LEAKE COUNTY THROUGH
715 AM CST...

At 626 AM CST, Doppler radar was tracking a strong thunderstorm near
Camden, or 12 miles west of Carthage, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Carthage and Redwater around 630 AM CST.
  Singleton and Renfroe around 640 AM CST.
  Edinburg around 655 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3268 8973 3282 8973 3293 8943 3293 8932
      3277 8932
TIME...MOT...LOC 1226Z 248DEG 34KT 3276 8975

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:56 AM CSTSpecial Weather StatementJANHumphreys64 min
Jan 9, 3:54 AM CSTSpecial Weather StatementJANCarroll, Grenada, Holmes, Humphreys, Leflore, Sharkey66 min
Jan 9, 4:41 AM CSTSpecial Weather StatementJANCarroll, Holmes, Montgomery64 min
Jan 9, 5:04 AM CSTSpecial Weather StatementJANYazoo41 min
Jan 9, 5:51 AM CSTSpecial Weather StatementJANMadison39 min
Jan 9, 6:15 AM CSTSpecial Weather StatementJANClay, Lowndes, Oktibbeha45 min
Jan 9, 6:22 AM CSTSpecial Weather StatementJANLamar, Marion53 min
Jan 9, 6:26 AM CSTSpecial Weather StatementJANLeake49 min
Jan 9, 6:34 AM CSTTornado Warning Tornado observedJANLeake, Madison19 min
Jan 9, 7:14 AM CSTSpecial Weather StatementJANWinston46 min
Jan 9, 7:28 AM CSTSpecial Weather StatementJANCovington47 min
Jan 9, 7:44 AM CSTSpecial Weather StatementJANForrest46 min
Jan 9, 7:48 AM CSTTornado WarningJANCovington, Jones42 min
Jan 9, 8:30 AM CSTSpecial Weather StatementJANJones45 min
Jan 9, 8:49 AM CSTTornado WarningJANClarke, Jasper, Jones41 min
Jan 9, 9:29 AM CSTTornado WarningJANClarke61 min
Jan 9, 11:25 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lamar, Lawrence, Marion4 hr
Jan 9, 12:24 PM CSTSpecial Weather StatementJANJones51 min
Jan 9, 3:23 PM CSTSpecial Weather StatementJANMarion37 min
Jan 9, 4:11 PM CSTFlash Flood WarningJANJefferson Davis, Lamar, Marion4 hr
Jan 9, 5:35 PM CSTFlash Flood WarningJANForrest, Jones, Lamar3 hr

Nearby

Tornado Warnings in Mississippi, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.